Don't see your question? Ask it in our Choosing Your Meds forum or Managing Side Effects of HIV Treatment forum! Starting Treatment | Switching Treatment | Side Effects | Drug Interactions | Switching Formulations | Monotherapy Starting Treatment Recently switched to Kaletra, but my viral load is still delectable. Should I worry? I recently started Kaletra. My viral load dropped from 4000 to 150 in two months. Is this good or should I have reached an undetectable level by now? A few months ago, my husband started taking Epzicom (abacavir/3TC, Kivexa) and Kaletra. However, I'm frustrated by how slow his progress has been. His viral load is still detectable and his CD4 count is only 100. Is there anything we can do to improve his health more quickly? I'm ready to start meds for the first time. My doctor has recommended either Truvada (tenofovir/FTC) + Kaletra or Truvada + Viramune (nevirapine). Which option is less toxic and has less side effects? What do you recommend? Switching Treatment My partner has been doing well on Retrovir (zidovudine, AZT) and Truvada (tenofovir/FTC), but now his doctors want him to switch out the Retrovir for Kaletra. According to them, Kaletra is more "modern" compared to Retrovir. Is it wise to switch off meds that seem to be working? My girlfriend takes Kaletra and Truvada (tenofovir/FTC) once a day. Her doctor suggested she switch the Kaletra for Reyataz (atazanavir) boosted with Norvir (ritonavir), also taken once daily. Are there known benefits of making this switch? I am currently taking Viramune (nevirapine), Epivir (lamivudine, 3TC) and Zerit (stavudine, d4T). Would it be all right for me to swap the Zerit for Kaletra? I'm doing well on my current regimen, but I'm thinking of switching from Viramune (nevirapine) to Kaletra. A recent study showed that Kaletra is less likely to cause fat loss than Sustiva (efavirenz, Stocrin), which is in the same drug class as Viramune. I have severe fat loss from past regimens, so I'm always on the lookout for fat-friendly drugs. Do you think I should switch? I'm currently taking Epzicom (abacavir/3TC, Kivexa) + Kaletra. My CD4 count is between 200 and 300, and my viral load is between 900 and 2,000. My doctor thinks I should start a new regimen that includes Isentress (raltegravir), but I'm not so sure. I think I'm doing fine, and I'm worried that if I switch to new meds, they won't work out, and I won't be able to resume my current regimen. What should I do? I'm taking Reyataz (atazanavir) + Norvir (ritonavir) + Truvada (tenofovir/FTC), but the Norvir has turned my eyes yellow. I'm thinking about a switch from Reyataz + Norvir to Kaletra, but am worried that Kaletra may be more likely to cause fat-related problems. Could you clarify the risks? Side Effects What can I do about gut side effects on Kaletra? My friend takes Kaletra. He gets diarrhea two times a day, almost every day, even though he tries to eat safe food. Is this a side effect of Kaletra? I've been successfully taking Epzicom (abacavir/3TC, Kivexa) + Kaletra for two years. However, as an African American, I'm more susceptible to kidney problems than other HIVers. Should I be concerned about the heart and kidney safety of this regimen? I am a man who's been living with HIV for over two years. I love my regimen of Kaletra + Truvada (tenofovir/FTC), but I've noticed lately that my sex drive isn't what it used to be. Can you suggest anything to help? Could vitamins do the trick? I have been on my current regimen of Kaletra + Truvada (tenofovir/FTC) for about two years. Immediately after starting, I experienced nausea, diarrhea and headaches, but now the side effects have vanished. My CD4 count is around 500 and my viral load is undetectable, but I'm scared the lack of side effects means my meds aren't working as well anymore. Could that be true, or has my body just gotten used to them? After about a week on Kaletra I started to feel sharp pains in my kidney region. Is there any connection between the Kaletra and these pains? I am switching regimens from Viracept (nelfinavir) and Combivir (AZT/3TC) to Kaletra and Epzicom (abacavir/3TC, Kivexa) due to resistance. I am concerned over the potential of lipodystrophy. Is there anything I can do to prevent it from happening, and what other side effects can I expect from this regimen? I have heard that one of the side effects of Kaletra is the onset of diabetes. When I brought this to my doctor's attention she advised me to add more diabetes meds and to watch my weight and increase my exercise. I am frustrated because I feel that Kaletra, while having brought my viral load to undetectable, is one of the reasons that I am taking diabetic meds. What do you think? Drug Interactions I know there's a drug interaction between Kaletra and the erectile-dysfunction drug Cialis (tadalafil), for which I have a prescription for 20 mg. Any idea how much I should start with when using Cialis? I have borderline high cholesterol. I'm taking Kaletra and Truvada (tenofovir/FTC). I take omega-3 fish oil and flaxseed with each meal two to three times a day. I also take my HIV meds in the evening about 45 minutes after dinner. Are there any interactions between these two supplements and my HIV meds that I should worry about? Is the cholesterol-lowering drug Zocor (simvastatin) safe to take with Kaletra? One doctor said yes, but another doctor said to stop the Zocor at once because an interaction between the two meds could cause a heart attack! Since I started taking Kaletra, my cholesterol and triglycerides have gone up. My doctor prescribed the statin drug Crestor, but I looked on the Crestor Web site and it said that Kaletra and Crestor should not to be taken together. How concerned should I be about possible side effects? Should I bring this up with my doctor? I'm on a regimen of Kaletra, Trizivir (AZT/3TC/abacavir) and Viread (tenofovir), and recently started taking Viagra. After taking the Viagra, my eyes turned blood red and I have had subsequent pressure behind my eyes. My doctor did not know why. Is this a normal reaction to the combination of my regimen mixed with the Viagra? Switching Formulations For the past couple of years, I've taken Kaletra as a twice-a-day pill. The most recent U.S. HIV treatment guidelines now recommend Kaletra as a once-a-day drug as well. Is there any reason for me to switch? I was wondering about taking Kaletra with Truvada (tenofovir/FTC). Truvada is a once-a-day pill, and to make life easier I'd like to take Kaletra once a day as well, even though it's prescribed as a twice-a-day drug. Is this safe? Monotherapy Is Kaletra monotherapy safe? I've been on Kaletra alone for at least three years and my viral load has remained undetectable. With Kaletra alone I can say that I'm virtually free of side effects. However, my CD4 count has barely reached over 300. In general, it stays around 270 or 280. Should I consider adding another drug to Kaletra, or perhaps changing to a new drug? I've been taking only Kaletra for almost two years, and it's worked: My viral load is undetectable and my CD4 count is 550. I am managing my triglycerides and cholesterol with diet, exercise and fish oil. Is it OK for me to stay on this monotherapy as long as it's working? I recently read about a study that suggested Kaletra might effectively fight HIV without the help of other HIV meds. That makes me wonder whether people with HIV drugs will be able to take fewer HIV meds in the future. As stronger HIV meds become available, could monotherapy (the use of just one drug, instead of a combination of meds) become the norm? For frequently asked questions on other HIV/AIDS topics, click here.